Thunderstorm Wind, Avoyelles
- When
- August 13, 4:00 PM CST
- Where
- Avoyelles County, Marksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.133, -92.067
Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 13, 2:05 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 305 PM CDT SAT AUG 13 2005 .DISCUSSION... SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND WEST OVER THE AREA WITH A PERSISTENT LOW LEVEL SOUTHERLY FLOW. EXPECT MOISTURE TO INCREASE TOMORROW BASED ON LIGHTENING OF WATER VAPOR IMAGERY IN THE GULF OF MEXICO. THE LAKE CHARLES UPPER AIR SOUNDING HAS BEEN SHOWING AN INCREASING TREND IN PRECIPITABLE WATER LATELY. MODELS DONT SEEM TO BE DOING A VERY GOOD JOB UNDER THIS SITUATION...LACKING ALL BUT SATELLITE DERIVED UPPER AIR SOUNDINGS OVER THE GULF OF MEXICO. ADDITIONALLY THIS MORNING GFS MODEL WAS INITIALIZED ABOUT 0.15 INCH PRECIPITABLE WATER TOO LOW AT LAKE CHARLES. THE GFS IS SHOWING AN INCREASE IN MOISTURE AND HIGHER POPS FOR TOMORROW WHICH LOOKS ABOUT RIGHT. BEYOND THAT MODELS DON/T SEEM TO BE MUCH HELP SO AM CALLING FOR SCATTERED SUMMERTIME SHOWERS MONDAY AND TUESDAY. DURING THE EXTENDED PERIOD...WEDNESDAY THROUGH SATURDAY...NOT MUCH CHANGE WITH A CHANCE OF DAYTIME SUMMERTIME THUNDERSTORMS EACH DAY. && .AVIATION... OUTSIDE OF SCATTERED DAYTIME THUNDERSTORMS...MAINLY VFR WITH LIGHT FOG LATE TONIGHT AND EARLY SUNDAY MORNING. && .MARINE... A CONTINUATION OF RALATIVELY LIGHT WINDS AND LOW SEAS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 91 75 91 / 20 50 20 40 KBPT 75 91 77 91 / 20 50 20 40 KAEX 74 91 74 93 / 20 50 10 40 KLFT 76 91 76 91 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CDT SAT AUG 13 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-140945- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 442 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. TEMPERATURES SHOULD REMAIN ABOVE SEASONAL NORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BEST CHANCE FOR RAIN WILL BE MONDAY WHEN SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST. OTHERWISE LITTLE CHANGE IN THE OVERALL PATTERN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469780.